|use of PEP
Sep 22, 2008
Hi...I really need help on this... I have been taking PEP (COMBIVIR and Stocrin)for the last 30 days....having gotten them from the doctor, within 38hours, after lying that I had been pricked by a needle, yet I had had unprotected sex....I just read that STOCRIN is used as PEP for those exposed to materials associated with a high risk for HIV transmission...my needle-prick lie and not for unprotected sex....i was too scared and I did not go for an HIV test then....though I have scheduled one for tomorrow....Then, yesterday, on the 29th day, I had sex and the condom broke during my ejaculation with a person whose status I do not know, though she said she got tested last month and was negative and that she had another test test scheduled for this month (that did not add up, I doubted her) though she showed me a genuine hospital card but with no test results on it....the scary bit is this..so far, I have faithfully taken my initial PEP with minimal side effects, just the sweating and wierd dreaming (that I only got on the first day when I began taking the PEP).....Tonight, however, after taking my last dose on the 30th day, the sweating is back and I had a wierd dream....I am yet to experience other side effects..Please help...Peter
| Response from Dr. Frascino
Lying to a physician is never a good idea. As physicians, we're here to help you, not judge you. If you provide inaccurate information, you should expect less than optimal advice and treatment in return from your doctor, as he is not a mindreader and will take you at your word.
As with all folks who have an HIV exposure significant enough to warrant a course of PEP, I recommend you be followed by an HIV physician specialist. Hopefully, that's already the case with you. My advice is that you go back to your HIV specialist and tell him the truth, the whole truth and nothing but the truth. He will evaluate your new potential exposure in light of your current PEP treatment. I also strongly advise you to follow the well-established guidelines for HIV testing post-PEP (six weeks, three months and six months). Man-up, grow a pair and get with the program, Peter! You're dealing with your future health and happiness, OK? Finally, I'd recommend you review proper condom technique, as condoms very rarely fail when used properly.
Good luck, Peter. I'm here if you need me.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Swallowing Worried I Have HIV
- Erectile Dysfunction After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Skin After Precum Touching Vagina Sign Of HIV AIDS
- Rash After Sex With Sex Worker Worried I Have HIV
- White Bumps After Anal Sex Top Sign Of HIV AIDS
- White Bumps On Penis After Touching Urine Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.